Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 4, 2015, 9:29 AM EST for 4 counties in Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2015, 9:29 AM EST (14:29 UTC)
- Expired
- Jan 4, 2015, 10:15 AM EST
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Baker County, GA, Decatur County, GA, Miller County, GA, Seminole County, GA
The radar
The Tallahassee radar (KTLH), 80 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
277
WUUS52 KTAE 041429
SVRTAE
GAC007-087-201-253-041515-
/O.NEW.KTAE.SV.W.0002.150104T1429Z-150104T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
929 AM EST SUN JAN 4 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BAKER COUNTY IN SOUTHWEST GEORGIA...
WESTERN DECATUR COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF BAINBRIDGE...
EASTERN MILLER COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF COLQUITT...
EASTERN SEMINOLE COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 1015 AM EST
* AT 926 AM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 11 MILES SOUTH OF COLQUITT...OR NEAR
IRON CITY...AND MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BAINBRIDGE AND COLQUITT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. IF
A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY.
&&
LAT...LON 3125 8438 3119 8441 3120 8442 3116 8448
3114 8448 3112 8450 3108 8451 3076 8460
3078 8492 3082 8494 3125 8475
TIME...MOT...LOC 1429Z 243DEG 28KT 3102 8476
$$
38-GODSEY1 follow-up statement
934
WWUS52 KTAE 041448
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
948 AM EST SUN JAN 4 2015
GAC253-041458-
/O.CAN.KTAE.SV.W.0002.000000T0000Z-150104T1515Z/
SEMINOLE GA-
948 AM EST SUN JAN 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEMINOLE COUNTY IS
CANCELLED...
LAT...LON 3125 8439 3119 8441 3120 8442 3117 8447
3114 8448 3112 8450 3076 8460 3078 8481
3084 8477 3088 8477 3089 8476 3092 8476
3125 8465
TIME...MOT...LOC 1448Z 243DEG 28KT 3109 8459
$$
GAC007-087-201-041515-
/O.CON.KTAE.SV.W.0002.000000T0000Z-150104T1515Z/
MILLER GA-BAKER GA-DECATUR GA-
948 AM EST SUN JAN 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EST
FOR WESTERN DECATUR...SOUTH CENTRAL BAKER AND EASTERN MILLER
COUNTIES...
AT 947 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
BABCOCK...OR 10 MILES SOUTHEAST OF COLQUITT...MOVING NORTHEAST AT 30
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BELLVIEW...COOKTOWN AND HOGGARD MILL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. IF
A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY.
&&
LAT...LON 3125 8439 3119 8441 3120 8442 3117 8447
3114 8448 3112 8450 3076 8460 3078 8481
3084 8477 3088 8477 3089 8476 3092 8476
3125 8465
TIME...MOT...LOC 1448Z 243DEG 28KT 3109 8459
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 3:25 AM EST, 6 hours 4 minutes earlier.
Area forecast discussion, Jan 4, 3:25 AM EST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 AM EST Sun Jan 4 2015
...Isolated Strong Storms This Morning Southeast Alabama and the
Florida Panhandle...
...Arctic Blast on Tap for the Middle to Latter Work Week...
.Near Term [Through Today]...
A cold front will move through the area during the afternoon/evening
hours. Ahead of the front, expect rain and thunderstorms beginning in
the morning hours for northwestern portions of the CWA. A few
thunderstorms could be strong. Rain totals are expected to stay
below 1 inch with higher amounts possible locally. Cloudy skies and
warm temps are expected ahead of the front. Patchy fog is likely
this morning particularly along the Florida Panhandle and Big Bend.
Highs today will range from upper 60s in the northwest to upper 70s
in the southeast.
.Short Term [Tonight Through Tuesday]...
The cold front will sweep southeast of Dixie County by around 02Z
with some light rain perhaps lingering behind the boundary for a
couple of hours. PoPs will range from 20 along the Flint and
Apalachicola Rivers to 60 over the Lower Suwannee Valley.
Temperatures will be noticeably cooler behind the front. Temps by
daybreak Monday will range from the upper 30s north and west of
Dothan and Albany to the mid 40s in Tallahassee and lower 50s in
Dixie County. Highs will be a couple of degrees below normal ranging
from the mid 50s over Southeast AL to the mid 60s in Dixie. Monday
night will see most inland areas dip into the 30s with a brief light
freeze possible north and west of Dothan and Albany. Frost could
occur as far southeast as Tallahassee. Highs on Tuesday will be 6-9
degrees warmer than on Monday.
.Long Term [Tuesday Night Through Sunday]...
The main story this period will be the frigid air mass that arrives
after the passage of an arctic front Tuesday night and Wednesday
morning. Guidance is coming into better agreement that we will see a
hard freeze across most of our inland counties Wednesday night and
Thursday morning. In addition, wind chill readings could drop into
the lower teens which would prompt advisories. Thursday's high
temps will only range from around 40 degrees north of Albany and
Dothan to the mid 40s near the coast. Another widespread hard freeze
is expected Thursday night. However, with much lighter winds in
place by that time, wind chill readings should drop no lower than
about 20 degrees. It should be noted that some of the operational
MOS is colder than the typical blend we use and a downward
adjustment was once again coordinated with neighboring offices,
mainly for Friday morning. A gradual moderating trend in temps
will occur late in the week with highs on Saturday within a couple
degrees of seasonal levels.
&&
.Aviation...
[Through 12Z Monday] IFR ceilings will continue into the early
morning hours. LIFR ceilings are likely at TLH and ECP. TLH and
ECP have the best chance for fog this morning with patchy fog
elsewhere. Thunderstorms are likely beginning in the morning for
DHN and ECP then progressing eastward into the afternoon. Winds
will become northwesterly once the cold front passes in the
afternoon/evening hours.
&&
.Marine...
Onshore winds may briefly reach cautionary levels today ahead of a
cold front. Winds will shift to the northwest and then north behind
the front and increase to advisory levels late tonight into Monday
morning. Winds will drop below headline criteria by Monday
afternoon. An arctic front will sweep across the waters on
Wednesday with winds surging well above small craft advisory
thresholds with frequent gale-force gusts possible Wednesday night
into Thursday. Winds will drop below headline criteria Thursday
night.
&&
.Fire Weather...
A drier air mass will arrive on Monday in the wake of a cold front.
Minimum relative humidities are expected to remain above Red Flag
criteria for the next few days.
&&
.Hydrology...
All area rivers are now below flood stage. Rainfall through the
weekend will generally be 0.5 to 1 inch. Higher amounts are possible
locally. No significant river flooding is expected with this next
batch of rain.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 74 45 60 35 69 / 80 30 0 0 10
Panama City 72 45 59 43 67 / 90 10 0 0 10
Dothan 68 39 55 35 64 / 90 10 0 0 0
Albany 71 40 58 34 66 / 80 20 0 0 0
Valdosta 76 45 60 38 67 / 80 40 0 0 10
Cross City 78 51 65 41 71 / 70 60 0 0 10
Apalachicola 73 47 60 42 67 / 80 30 0 0 10
&&
.TAE Watches/Warnings/Advisories...
FL...High Rip Current Risk through late tonight for Coastal Bay-
South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory from 10 PM this evening to 1 PM EST Monday
for Coastal waters From Ochlockonee River to Apalachicola
FL out to 20 NM-Coastal waters from Apalachicola to Destin
FL out 20 NM-Waters from Suwannee River to Apalachicola FL
from 20 to 60 NM-Waters from Apalachicola to Destin FL from
20 to 60 NM.
&&
NEAR TERM...MCDERMOTT
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...MCDERMOTT
MARINE...WOOL
FIRE WEATHER...MCDERMOTT
HYDROLOGY...MCDERMOTT/WOOLIn the hours before
Local storm report, Jan 4, 8:24 AM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
824 AM EST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND DMG HEADLAND 31.35N 85.34W
01/04/2015 HENRY AL BROADCAST MEDIA
TREES DOWN ON COUNTY ROAD 99.
&&
WESTONLocal storm report, Jan 4, 8:36 AM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
836 AM EST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 AM TSTM WND DMG PINCKARD 31.31N 85.55W
01/04/2015 DALE AL BROADCAST MEDIA
TREES DOWN CLOSE TO THE FIRE DEPARTMENT NEAR PINCKARD.
&&
WESTONLocal storm report, Jan 4, 8:37 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
837 AM EST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 AM TSTM WND DMG PINCKARD 31.31N 85.55W
01/04/2015 DALE AL EMERGENCY MNGR
TREE AND POWELINES DOWN AT COUNTY ROAD 55 AND COUNTY ROAD
9.
&&
WESTONLocal storm report, Jan 4, 8:52 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
852 AM EST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM TSTM WND DMG WICKSBURG 31.21N 85.62W
01/04/2015 HOUSTON AL BROADCAST MEDIA
TREE DOWN AND POOL ENCLOSURE RIPPED OFF ON HWY 123N
&&
WESTONLocal storm report, Jan 4, 9:06 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
906 AM EST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 AM TSTM WND DMG 4 E FORT GAINES-CLAY AI 31.64N 84.97W
01/04/2015 CLAY GA PUBLIC
TREE DOWN ON HIGHWAY 37
&&
WESTONSpecial weather statement, Jan 4, 9:15 AM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 AM EST SUN JAN 4 2015
GAZ122>125-041500-
TERRELL GA-RANDOLPH GA-CALHOUN GA-DOUGHERTY GA-
915 AM EST SUN JAN 4 2015
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR
CALHOUN...NORTHWESTERN DOUGHERTY...RANDOLPH AND TERRELL
COUNTIES IN SOUTHWESTERN GEORGIA...
* UNTIL 1000 AM EST
AT 913 AM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES SOUTH OF SHELLMAN...OR NEAR FOUNTAIN BRIDGE...
MOVING EAST AT 35 MPH.
THIS STORM WILL BE NEAR...
6 MILES SOUTH OF SHELLMAN BY 920 AM EST.
DAWSON BY 935 AM EST.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4
2 8 8 3 3...OR CONTACT LAW ENFORCEMENT.
LAT...LON 3194 8440 3187 8434 3186 8430 3154 8430
3147 8470 3179 8477
TIME...MOT...LOC 1414Z 249DEG 31KT 3165 8464
38-GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 8:12 AM EST | Tornado Warning | TAE | Clay, Early | 33 min |
| Jan 4, 8:37 AM EST | Tornado Warning | TAE | Calhoun, Clay, Randolph | 38 min |
| Jan 4, 9:15 AM EST | Special Weather Statement | TAE | Calhoun, Randolph, Terrell | 45 min |
| Jan 4, 9:55 AM EST | Severe Thunderstorm Warning | TAE | Decatur, Grady, Mitchell | 50 min |
| Jan 4, 10:24 AM EST | Tornado Warning | TAE | Mitchell | 36 min |
| Jan 4, 10:38 AM EST | Severe Thunderstorm Warning | TAE | Colquitt, Worth | 37 min |
| Jan 4, 11:12 AM EST | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Irwin, Tift, Worth | 63 min |
| Jan 4, 12:34 PM EST | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lowndes | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.